Alert archive / Massachusetts / Special Marine Warnings in 2016

Special Marine Warning 13, NWS Boston/Norton, MA

June 7, 2016

NWS Boston/Norton, MA issued this special marine warning at Jun 7, 2016, 3:21 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2016, 3:21 PM EDT (19:21 UTC)
Expired
Jun 7, 2016, 4:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Boston radar (KBOX), 64 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WHUS51 KBOX 071921
SMWBOX
ANZ250-251-072000-
/O.NEW.KBOX.MA.W.0013.160607T1921Z-160607T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT TUE JUN 7 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
  MARINE SANCTUARY...
  MASSACHUSETTS BAY AND IPSWICH BAY...

* UNTIL 400 PM EDT

* AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOSTON BUOY
  44013...MOVING NORTHEAST AT 25 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  MASS BAY BUOY 44029 AND BOSTON BUOY 44013. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.

&&

LAT...LON 4227 7079 4239 7084 4261 7044 4244 7029
TIME...MOT...LOC 1921Z 242DEG 24KT 4237 7072 

HAIL...<.75IN
WIND...>34KTS

$$

FRANK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jun 7, 2:38 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 7, 2:38 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
238 PM EDT TUE JUN 7 2016

.SYNOPSIS...
Scattered showers and thunderstorms this afternoon with a few
strong to severe storms possible, greatest risk is over eastern
MA. An active jetstream yields another round of scattered showers
and thunderstorms Wednesday afternoon and evening. Broad high
pressure will bring mainly dry weather Thursday and Friday.
Temperatures moderate this weekend but will also be accompanied by
the risk of showers and thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
240 PM Update...

***Strong to possibly severe thunderstorms possible across eastern
 Massachusetts and Rhode Island this afternoon***

This afternoon...Mostly sunny skies are in place across much of
southern New England. Exceptions are portions of eastern
Massachusetts where scattered to broken clouds are in place and NW
MA where new storms are moving in bringing overcast skies. The
sunshine has allowed us to destabilize with 1000-1500 J/kg of
SBCAPE over E MA. There is some CIN still indicated over SE MA
currently, which fits with the bulk of the activity thus far being
over NE MA.

Dewpoints are already falling through the western half of the
area, with values in the mid 50s. At the same time, dewpoints in
the mid to upper 60s continue across the eastern half of the area.
This should result in the best instability over eastern MA and RI
through the afternoon. This is exhibited in much of the near term
guidance, including SPC and the RAP.

All of this is occurring in response to a robust shortwave
approaching southern New England and moving through late this
afternoon into tonight. This will usher a cold front through
the area this evening.

Still looking at showers and thunderstorms developing, with the
best area of focus over the I-95 corridor. In addition, to the SB
CAPE values over 1000 J/kg, 0-6 km bulk shear values are near 50
kts and mid-level lapse rates have increased to 6 C/km. As the
shortwave moves farther into southern New England, expect the cold
air aloft to steepen those lapse rates. Will this occur early
enough to have an impact on the showers and thunderstorms? We'll
just have to see. There is still a potential for damaging winds
and large hail in any severe thunderstorm that develops.

Tonight...Mid-level shortwave and cold front push east of southern
New England. Any lingering convection should move offshore or
dissipate not long after sunset, likely by 10 PM. The low level
jet remains over the area and a well mixed atmosphere behind the
cold front will allow northwesterly winds to remain elevated
overnight. Despite this, cooler air moving in behind the front
will allow temperatures to drop into the 50s.

&&

.SHORT TERM /WEDNESDAY/...

Wednesday...A potent shortwave will move through the broad upper
level trough over southern New England. With this shortwave, 500mb
heights and temps drop 3 to 4 standard deviations below normal.
This will result in 500 mb temperatures of -21 to -24C. Quite a
cold pool for early June! This, plus the cooler air at the surface
behind the cold front will result in high temperatures only in the
upper 60s to mid 70s. These temperatures, while normal for early
June, will be 10 to 15 degrees cooler than today's temperatures.
Coolest temperatures will be in the Connecticut Valley where cold
air will hit earlier, and the warmest temperatures along the east
coast.

A secondary cold front, together with the incoming shortwave, will
have the potential to ignite showers and thunderstorms. For the
most part, these will not be anything more than your general
summer hit or miss showers and thunderstorms. However, because of
the anomalous cold pool aloft, there is a high likelihood of small
hail with any storms that develop. In addition, the strong low
level jet remains over southern New England. Gusty winds are
possible, especially with any showers or thunderstorms that
develop but with steep lapse rates in place, gusty winds may occur
anywhere.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Mild days and cool nights much of this period
* Mainly dry weather Thu and Fri with the risk of showers/T-storms
  returning sometime over the weekend

Overview ...

An omega type block setting up across the CONUS with deep layer
ridge developing across the high plains this period. This yields a
robust northwest flow regime aloft into the northeast and New
England. While this is mainly a dry airstream, instability from
cold air aloft combined with cyclonic mid level flow will yield
lots of diurnal clouds and just a slight risk of an isolated
diurnal shower Thu and Fri. Greater risk for more widespread
showers/t-storms possible sometime over the weekend as potent
northern stream trough approaches.

Temperatures...Impressive cold pool aloft exits the region
offshore Wed evening with h5 temps down to -20C to -25C! By 12z
Thu ensembles and deterministic guidance suggest 850 mb temps over
southern New England will be down to +2C. Thus a chilly night Wed
night-Thu morning. Thereafter not much change with ensembles
suggesting 850 mb temps running about 1 to 2 standard deviations
cooler than normal followed by some airmass modification possible
over the weekend.

Precipitation...Mainly dry weather Thu and Fri but can't rule out
an isolated diurnal shower given cold temps aloft combined with
cyclonic mid level flow. Better chance of more widespread
showers/t-storms sometime over the weekend as robust northern
stream trough approaches in the northwest flow aloft.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

This afternoon...Moderate confidence. Mainly VFR. Isold showers
and thunderstorms after 18z. A few locations could drop to MVFR
in any strong storm. Gusty winds and small hail are the main
threat. Cold front will push into the western half of the area
by this evening switching southerly winds to northwesterly.

Tonight...Moderate confidence. VFR for most of the region with
MVFR/IFR across south coast, Cape and Islands in marine stratus
and fog. Conditions improve by morning.

Wednesday...High confidence. Mainly VFR. Scattered showers and
thunderstorms develop during the day. Gusty winds and small hail
are the main threat. Conditions could lower to MVFR within any
strong thunderstorm.

KBOS TAF...Moderate confidence in TAF. Isolated to scattered
showers and thunderstorms through 00Z.

KBDL TAF...Moderate confidence in TAF. Isolated to scattered
showers and thunderstorms through 00Z.

Outlook /Wednesday Night through Sunday/...

Wednesday night...High confidence on improving trends from
marginal MVFR/VFR to VFR along with scattered evening showers/T-
storms moving offshore with drying trend later in the evening.

Thursday and Friday...High confidence. Mainly VFR conditions. W-NW
wind gusts up to around 25 knots expected during the day Thursday.

Saturday...Moderate confidence. VFR to start, then lowering to low
end VFR-MVFR cigs, beginning in the morning across the CT valley
and moving E through the day. Scattered showers with local MVFR
vsbys.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...High confidence.

This afternoon...Southwesterly winds and seas remain below SCA
criteria. Isolated to scattered showers and thunderstorms are
possible, especially off the east coast of Massachusetts. These
storms may produce gusty winds, small hail, and dangerous
lightning, as well as reducing visibilities briefly.

Tonight...Showers and thunderstorms should come to an end by 10
PM. Seas build from the south in advance of a cold front crossing
the waters. Winds will shift to the west behind the front but will
remain below 20 kts. Small craft advisories are up for the
southern waters, mainly for seas up to 5 to 6 feet.

Wednesday...Seas and westerly winds continue to increase,
particularly on the southern waters. Winds look to remain below 30
kts at this time. Small craft advisories continue through the day
for seas and for gusty winds. In addition, scattered showers and
thunderstorms are possible once again. These may produce small
hail and gusty winds.

Outlook /Wednesday Night through Sunday/...High confidence.

Wednesday night...Increasing WNW winds with gusts up to 30kt.
Scattered thunderstorms Wed evening may produce gusty winds and
small hail.

Thursday...WNW winds 20 to 25 kt likely. Dry weather and good
vsby.

Friday...Light winds, dry weather and good vsby.

Saturday...Light winds early then becoming SSW and increasing
late into Sat night. Scattered showers/T-storms Sat night may
limit vsby.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 9 PM EDT
     Wednesday for ANZ254>256.
     Small Craft Advisory from 2 PM to 9 PM EDT Wednesday for
     ANZ235-237.

&&

SYNOPSIS...Nocera/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...Nocera
AVIATION...Nocera/RLG
MARINE...Nocera/RLG
Hazardous weather outlook, Jun 7, 3:54 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EDT TUE JUN 7 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
354 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND/OR DAMAGING
WIND GUSTS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND/OR DAMAGING
WIND GUSTS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
354 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND/OR DAMAGING
WIND GUSTS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS WITH GUSTY
WINDS WEDNESDAY AFTERNOON AND EVENING ACROSS THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 7, 11:50 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1150 AM EDT TUE JUN 7 2016

MAZ007-071615-
EASTERN ESSEX MA-
1150 AM EDT TUE JUN 7 2016

...STRONG THUNDERSTORM DEVELOPING IN NORTH CENTRAL ESSEX COUNTY...

AT 1149 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROWLEY...OR 11 MILES EAST OF HAVERHILL...MOVING NORTHEAST AT 40
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURYPORT...IPSWICH...SALISBURY...GEORGETOWN...NEWBURY...
ROWLEY AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4273 7079 4272 7079 4272 7080 4277 7082
      4271 7082 4268 7095 4272 7095 4273 7093
      4274 7094 4278 7094 4281 7087 4280 7083
      4281 7082 4283 7083 4282 7087 4284 7082
TIME...MOT...LOC 1549Z 241DEG 35KT 4274 7088

FRANK
Special weather statement, Jun 7, 12:32 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1232 PM EDT TUE JUN 7 2016

MAZ007-071715-
EASTERN ESSEX MA-
1232 PM EDT TUE JUN 7 2016

...A FEW DEVELOPING THUNDERSTORMS WERE LOCATED ALONG THE NORTHEAST
MA COAST...

AT 1230 PM EDT...DOPPLER RADAR WAS TRACKING A FEW DEVELOPING
THUNDERSTORMS ALONG THE NORTHEAST MA COAST...MOVING NORTHEAST AT 40
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYNN...PEABODY...SALEM...BEVERLY...GLOUCESTER...SAUGUS...DANVERS...
MARBLEHEAD...SWAMPSCOTT...LYNNFIELD...MIDDLETON...HAMILTON...
ROCKPORT...MANCHESTER...WENHAM...ESSEX AND NAHANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4260 7065 4258 7066 4261 7066 4253 7078
      4256 7078 4254 7090 4254 7087 4250 7089
      4252 7085 4250 7085 4246 7094 4245 7093
      4243 7092 4245 7096 4243 7100 4257 7103
      4266 7060
TIME...MOT...LOC 1630Z 245DEG 33KT 4254 7089

FRANK
Special weather statement, Jun 7, 12:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EDT TUE JUN 7 2016

MAZ007-071730-
EASTERN ESSEX MA-
1251 PM EDT TUE JUN 7 2016

...STRONG THUNDERSTORMS IN SOUTHEASTERN ESSEX COUNTY...

AT 1251 PM EDT...DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORM
OVER SALEM...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYNN...PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...MARBLEHEAD.
..
SWAMPSCOTT...IPSWICH...HAMILTON...ROCKPORT...TOPSFIELD...MANCHESTER..
.
WENHAM...ESSEX AND NAHANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4270 7079 4267 7073 4264 7076 4269 7063
      4264 7059 4258 7066 4261 7066 4253 7078
      4256 7078 4254 7090 4250 7089 4252 7085
      4250 7085 4242 7091 4259 7098
TIME...MOT...LOC 1651Z 236DEG 25KT 4251 7087

FRANK
Special weather statement, Jun 7, 1:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EDT TUE JUN 7 2016

MAZ002-008-071815-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
125 PM EDT TUE JUN 7 2016

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND WEST CENTRAL
FRANKLIN COUNTIES...

AT 125 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST WINDSOR...OR 13 MILES SOUTHEAST OF NORTH ADAMS...MOVING EAST AT
40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKLAND...CONWAY...ASHFIELD...CHARLEMONT...WORTHINGTON...GOSHEN...
CUMMINGTON...PLAINFIELD...HAWLEY AND EAST WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4252 7297 4256 7298 4261 7296 4262 7294
      4264 7284 4249 7272 4243 7300
TIME...MOT...LOC 1725Z 250DEG 36KT 4252 7299

FRANK
Special weather statement, Jun 7, 2:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT TUE JUN 7 2016

MAZ003-004-071900-
NORTHERN WORCESTER MA-EASTERN FRANKLIN MA-
212 PM EDT TUE JUN 7 2016

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN FRANKLIN COUNTIES
COUNTIES...

AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENFIELD...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...ATHOL...WINCHENDON...MONTAGUE...
TEMPLETON...RINDGE...WINCHESTER...NORTHFIELD...FITZWILLIAM...
BERNARDSTON...SHELBURNE...ERVING...PHILLIPSTON...GILL...ROYALSTON...
RICHMOND...WENDELL AND WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4272 7203 4271 7202 4264 7199 4251 7263
      4257 7266 4257 7264 4258 7265 4261 7264
      4273 7240
TIME...MOT...LOC 1811Z 242DEG 28KT 4258 7258

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:14 AM EDTSmall Craft AdvisoryBOX3 days
Jun 7, 11:50 AM EDTSpecial Weather StatementBOXEssex25 min
Jun 7, 11:52 AM EDTSpecial Marine WarningBOX38 min
Jun 7, 11:58 AM EDTSevere Thunderstorm WarningBOXEssex27 min
Jun 7, 12:24 PM EDTSpecial Marine WarningBOX66 min
Jun 7, 12:31 PM EDTAreal Flood AdvisoryBOXEssex59 min
Jun 7, 12:32 PM EDTSpecial Weather StatementBOXEssex43 min
Jun 7, 12:51 PM EDTSpecial Weather StatementBOXEssex39 min
Jun 7, 1:25 PM EDTSpecial Weather StatementBOXFranklin50 min
Jun 7, 2:12 PM EDTSpecial Weather StatementBOXFranklin48 min
Jun 7, 4:01 PM EDTSpecial Marine WarningBOX59 min
Jun 7, 5:01 PM EDTSpecial Weather StatementBOXFranklin44 min
Jun 7, 6:37 PM EDTSpecial Weather StatementBOXHampden38 min
Jun 7, 6:45 PM EDTSpecial Weather StatementBOXPlymouth45 min
Jun 7, 7:15 PM EDTSpecial Weather StatementBOXWorcester45 min
Jun 7, 7:21 PM EDTSpecial Marine WarningBOX39 min
Jun 7, 7:56 PM EDTSpecial Weather StatementBOXNorfolk49 min
Jun 7, 6:15 PM EDTSpecial Weather StatementBOXProvidence60 min
Jun 7, 7:05 PM EDTSpecial Weather StatementBOX40 min

Nearby

Special Marine Warnings in Massachusetts, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.